Side Effects of Steroid Injections

Side Effects of Steroid Injections

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
80 posts / 0 new
Last post
Anonymous (not verified)
Member
Side Effects of Steroid Injections

smiley I have now had 2 injections in L4, L5, S1. I have one more injection left. I have gained 10#'s since I began injections 2 weeks ago; feel like a bloated fish; have an inner tube around my stomach; tired all the time; hot flashes while sleeping; and still have the back pain! Are the symptoms being experienced by anyone else?

tatertot (not verified)
Member
YES

ganed 50 pounds from 6 injections over 2 ys.Was elergic to one kind got sik from that major all over joint pain.Hot flashes bad!still have back pain but worse!

sckrivda (not verified)
Member
Has anyone been told they

Has anyone been told they have a "Bad Disc"
sounds fishy to me...i wonder (if it is true) if it is from all the injections i have had. i have had 5-6 in a 4 year period

christine234 (not verified)
Member
I had a lot of side effects

I had a lot of side effects from my injection. My injection was on a Thursday I had a headache the next morning, saturday the pain was absolutely awful, I could barely walk. Saturday night my skin hurt, I felt like I had a bruise on my entire body. I woke up Sunday morning sick to my stomach and had a fever all day, Sunday night I was so dizzy and lightheaded I almost passed out in the shower, everytime I stood up my vision started to get black around the edges, then lots of pimples the week after. Considering my pain only got worse and stayed worse after the injection it definitley was not worth all the side effects!

Neild5 (not verified)
Member
Diabetes

If you have gained weight after a series of injections please see your GP and ask for a fasting blood glucose test, i.e. diabetes screen. The steroids can and will drive up your blood sugar levels and can induce type 2 diabetes.

pepperqq (not verified)
Member
That is so true

If you have diabetes, steriod injections will make your blood sugar goes sky high. I always get humalog insulin refilled before my injections, because the metformin (diabetic pills) won't work.

Pepper

Lovinggardener
Offline
Member
Joined: 02/22/2009 - 11:50am
no side effect

I had no side effects except 2 out 4 injections didn't work. Waste of money because I was sedated for the first three.

godiva (not verified)
Member
exactly like gaining a sudden inner tube around my middle

this describes exactly what happened - 2 weeks later after injection my stomache hung over jeans - my legs did not even let some of jeans get up to the being fastened stage - my boobs grew enourmous! all very depressing for us ladies - does anyone know if it all goes back down to what you were or do I need to take another drug to counter act?

Lil Bo Peep
Offline
Member
Joined: 05/01/2009 - 12:01pm
gee, how many or how much

gee, how many or how much steroids are you folks getting at a time??? Be very careful about the amount you have as it is just a bandaid and destroys tissue.

Christine, I have the spondy too as well as a genetic defect causing spine instability. What I find real helpful is pool therapy where you hang with weight on you ankles and floaters around arms to stretch the spine and hopefully relieve some of the compression. you can also workout in pool if too painful to do on land. I also made my physical therapist do it on a table where this thing is wrapped around the waist and by means of a pulley, it pulls on the spine to stretch. The first time it felt so good I made him let me do 2 rounds instead of just the initial 10 mins. He said some people feel a little sore after but I felt terrific. I'm doing it twice a week and don't need the epidurals anymore altho I do need surgery regardless.

yagada (not verified)
Member
gaining waite

yes, that is thrue I have also had 2 of the epidurals in the past two weeks and notest that I my stomack locks like a ballon, I have ganed about 3 ponds and i get tiered fast. However, doring 2 years I gaind 6 poinds after 5 of epidurals.

Im also very concern and worried.

Robin
Offline
Member
Joined: 08/17/2008 - 9:45pm
Research

ESI's...........but not only on a pharm. sites.Do extensive research and you will find some side effects that your Dr won't tell you about.

I've asked my Dr-who I like and respect very much-but he left out some important details about ESI's,that I knew to be true.After a lot of research,I was pretty disappointed with my Drs lack of complete honesty.

I am hypothyroid as well,so it's not as if I'm looking for something to blame my weight gain on..besides which,I've never had a problem taking responsibility for my own imperfections-or my love of ice cream..but these ESI's can cause weight gain in some people,and other,more harmful side effects.

Pages